Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 6, 2020, 3:50 PM EDT for Mathews County, Middlesex County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 6, 2020, 6:53 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:30 PM EDT | FLASH FLOOD | 1 Ssw North, VA | NUMEROUS ROADS IN MATHEWS COUNTY FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
220
WGUS51 KAKQ 061950
FFWAKQ
VAC115-119-062300-
/O.NEW.KAKQ.FF.W.0029.200806T1950Z-200806T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
350 PM EDT Thu Aug 6 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Mathews County in eastern Virginia...
Southeastern Middlesex County in eastern Virginia...
* Until 700 PM EDT.
* At 350 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mathews, Deltaville, Blakes, Gwynn, Hartfield, Hudgins, North,
Redart, Cobbs Creek, Amburg, Moon, Hardyville, Cardinal, Wilton,
Diggs, Ruff, Soles, Stampers, Fort Nonsense and Wake.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3752 7645 3761 7644 3757 7627 3755 7627
3753 7627 3750 7625 3744 7622 3740 7622
3741 7641 3744 7645 3745 7645 3745 7644
3748 7645 3751 7644
FLASH FLOOD...RADAR INDICATED
$$
Poche1 follow-up statement
173
WGUS71 KAKQ 062253
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
653 PM EDT Thu Aug 6 2020
VAC115-119-062303-
/O.CAN.KAKQ.FF.W.0029.000000T0000Z-200806T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mathews VA-Middlesex VA-
653 PM EDT Thu Aug 6 2020
...FLASH FLOOD WARNING FOR MATHEWS AND SOUTHEASTERN MIDDLESEX
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3752 7645 3761 7644 3757 7627 3755 7627
3753 7627 3750 7625 3744 7622 3740 7622
3741 7641 3744 7645 3745 7645 3745 7644
3748 7645 3751 7644
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 6, 3:48 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
348 PM EDT Thu Aug 6 2020
.SYNOPSIS...
A weak surface boundary will remain near the local area through
Friday. This boundary will promote numerous opportunities for
showers and thunderstorms with locally heavy rainfall possible. High
pressure settles over the area for the weekend. Diurnal
thunderstorm chances continue early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 330 PM EDT Thursday...
Thunderstorms have initiated across areas east of I-95 in the
vicinity of old outflow from this morning's storms. Another area
of thunderstorms has developed well to our west. There have
already been a few instances of flash flooding across the VA
Northern Neck and VA Beach. The 12z/06 CAMs (and also the most
recent runs of the HRRR) continue to forecast the tstms to our
west to move into the area this evening before becoming
concentrated in a WNW-ESE fashion roughly along the I-64
corridor this evening through the first part of tonight. Tstms
are expected to slowly diminish in coverage/intensity early Fri
AM while gradually propagating southward (w/ the aforementioned
frontal boundary). Have likely PoPs in almost all areas through
this evening with highest PoPs (60-70%) shifting south/west
after 00z. Will carry slight chc-chc PoPs after 06z.
While the deep-layer flow/MBE velocities suggest that storms
will have some (slow) movement to them, FFG values are only
1-1.5"/hr in a large area from roughly Chesterfield County-
Newport News north and east to Caroline County/the VA Nrn Neck.
This is due to wet antecedent conditions mainly from TS Isaias.
In addition, flash flooding was observed in the City of Richmond
yesterday evening and FFG values are now aob 0.5"/hr here.
Given the above mentioned factors, PWs around 2", and the fact
that the latest CAMs continue to highlight the I-64 corridor in
central/ern VA for heavy rain potential this evening (HREF
neighborhood probs of ~50% for 3"/3 hr)...will keep FFA as is
(in effect through 08z/4 AM). Could also see some additional
flooding in urban areas of Norfolk/VA Beach (already have a few
flash flood reports from VA Beach), but feel the main flash
flood threat will diminish there in a few hours, so no
expansion of the FFA attm. The heavy rain potential will
continued to be mentioned in the HWO for areas not in the watch.
Lows tonight generally in the low-mid 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 345 PM EDT Thursday...
Upper trough currently to our west is progged to cross the area
Fri evening-Fri night. Will see one more day of scattered (to
perhaps numerous) aftn-evening tstms on Fri. Coverage of storms
is expected to be slightly less than this aftn-evening. However,
given low FFG values, the threat for flash flooding is expected
to continue. In addition, cannot rule out isolated damaging
wind gusts in the strongest storms (dynamics will be a bit
better with the trough axis approaching/crossing the region).
Have 50-60% PoPs across the area Fri aftn/evening. Tstm chances
end from west to east Fri night. Highs Fri in the mid-upper 80s.
Lows Fri night in the upper 60s-low 70s.
Upper trough axis moves offshore this weekend. However, there is
still a chc of isolated-scattered aftn/evening tstms on Sat
(especially E of I-95) as a sfc trough lingers in the vicinity
of SE VA/NE NC. Expect partly cloudy skies across most areas on
Sun as weak high pressure tries to settle into the area.
However, still cannot rule out an isolated aftn/evening tstm
(PoPs 15-20%). Highs Sat in the upper 80s. Slightly warmer on
Sun w/ highs around 90F.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 345 PM EDT Thursday...
Still looking like a more typical summertime pattern for the medium
range period (Sun night through early next week). The large scale
through much of the medium range period will feature high pressure
(at the surface and aloft) offshore of the SE CONUS coast, with weak
upper troughing remaining centered in the vicinity of the
Mississippi River Valley. This will allow for temperatures to rise
back to near/slightly above average by early next week. In addition
diurnal (mainly aftn-evening) showers/tstms are possible each day
(Mon-Thu). Will account for this with slight chc-chc PoPs.
Highs generally 89-94F with lows from around 70F to the mid 70s
through the medium range period.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...
Scattered thunderstorms have developed across ern VA and the
Lower MD Ern Shore. Given that a weakening sfc boundary will
linger over the region tonight...expect scattered to numerous
SHRAs/tstms near the TAF sites through 01-04z (could be as late
as 06z at RIC). Brief IFR/LIFR conditions and gusty winds can
be expected in the strongest tstms. Otherwise, prevailing
conditions will be VFR/MVFR through 06z. Light winds will
continue outside of any tstms. Could see some brief MVFR/IFR ST
at RIC/SBY late tonight. VFR conditions return by ~14z.
Outlook...SCT mainly diurnal SHRAs/tstms will remain possible
on Fri until a second sfc boundary/upper level trough pushes off
the coast this weekend. Still cannot rule out isolated
aftn/evening tstms Sat/Sun. Mainly VFR outside of any tstms.
&&
.MARINE...
As of 230 AM EDT Thursday...
No marine headlines today through at least this weekend. Winds this
morning are variable/onshore 5 kts or less. Waves in the bay around
a foot, and seas 2-3 ft. Winds become S/SE today 5-15 kts, and will
be southerly 5-10 kts on Friday. Waves 1-2 ft, and seas 2-3 ft today
through Friday. Winds over the northern bay and coastal waters may
briefly turn northerly early Saturday as a weak front tries to cross
the area waters, but should return to S/SE by late in the day.
Scattered convection expected both today and Friday, which could
result in short fused MWS/SMW being issued for stronger storms.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through late tonight for MDZ021>025.
NC...None.
VA...Flash Flood Watch through late tonight for VAZ048-062-064-069-
075>078-082>086-090-509>525.
MARINE...None.
&&
SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...ERI
AVIATION...ALB/ERI
MARINE...CMFHazardous weather outlook, Aug 6, 10:48 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1048 AM EDT Thu Aug 6 2020 MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-509>525-071500- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-James City-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1048 AM EDT Thu Aug 6 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional showers and thunderstorms are expected Friday into Friday night with localized heavy rainfall possible. There will remain a threat for flooding of urban and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ060-061-065>068-079>081-087>089-092-093- 095>100-071500- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland- Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- 1048 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms will develop this afternoon and continue through this evening. Locally heavy rainfall is possible and could result in flooding of urban and typically poor drainage areas. Gusty winds are possible from stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional showers and thunderstorms are expected Friday into Friday night with localized heavy rainfall possible. There will remain a threat for flooding of urban and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 2:15 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
215 PM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 2 ENE EDWARDSVILLE 37.92N 76.33W
08/06/2020 NORTHUMBERLAND VA 911 CALL CENTER
FLOODING ON HACKS NECK ROAD. TIME ESTIMATED.
&&
EISpecial weather statement, Aug 6, 2:28 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
228 PM EDT Thu Aug 6 2020
VAZ078-085-520-061915-
Middlesex-Lancaster-Eastern King and Queen-
228 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KING AND QUEEN...
MIDDLESEX AND WESTERN LANCASTER COUNTIES...
At 228 PM EDT, a strong thunderstorm was located near Church View, or
7 miles east of King And Queen Court House, moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Urbanna, Church View, Jamaica, Little Plymouth, Saluda, Nesting,
Somers, Mollusk, Senora, Slabtown, Nuttsville, Bertrand, Dragonville,
Belle Isle State Park, Millenbeck, Warner, Lively, Mascot, Velma and
Remlik.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3783 7652 3761 7645 3759 7664 3760 7665
3759 7666 3758 7679 3759 7680 3759 7682
3760 7682 3760 7681 3761 7682 3771 7684
3774 7675 3773 7675 3775 7673
TIME...MOT...LOC 1828Z 254DEG 21KT 3767 7674
MRSpecial weather statement, Aug 6, 2:35 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Aug 6 2020
VAZ087>089-092-061915-
Surry-Sussex-Southampton-Greensville-
235 PM EDT Thu Aug 6 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
GREENSVILLE...CENTRAL SOUTHAMPTON...SUSSEX AND SURRY COUNTIES...
At 234 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Elberon to near Sussex. Movement was east at
20 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Emporia, Waverly, Wakefield, Surry, Purdy, Sussex, Jarratt, Dendron,
Stony Creek, Homeville, Elberon, Green Plain, Cabin Point, Rushmere,
Booth Fork, Adams Grove, Carsley, Grizzard, Bufford Crossroads and
Booker.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3675 7766 3679 7766 3719 7704 3708 7666
3708 7669 3706 7670 3700 7685 3696 7686
3665 7735
TIME...MOT...LOC 1834Z 260DEG 19KT 3713 7690 3689 7734
PocheLocal storm report, Aug 6, 2:45 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD DAM NECK 36.78N 75.96W
08/06/2020 CITY OF VIRGINIA BEVA PUBLIC
VIDEO ON SOCIAL MEDIA NETWORK SHOWED FLASH
FLOODING OCCURRING IN THE DAM NECK AREA OF
VIRGINIA BEACH.
&&
EISpecial weather statement, Aug 6, 3:02 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
302 PM EDT Thu Aug 6 2020
MDZ022>024-061945-
Wicomico-Somerset-Inland Worcester-
302 PM EDT Thu Aug 6 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
SOMERSET...WICOMICO AND NORTHWESTERN WORCESTER COUNTIES...
At 301 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Parsonsburg to 6 miles west of Fruitland.
Movement was northeast at 15 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Additional rainfall amounts of 1 to 2 inches are possible with these
storms.
Locations impacted include...
Salisbury, Fruitland, Princess Anne, University Of Maryland Eastern
Shore, Salisbury University, Delmar, Hebron, Parsonsburg, Pittsville,
Willards, Mardela Springs, Whitehaven, Trinity, Eden, Longridge,
Mount Vernon, Chesapeake Heights, Powellville, Whiton and Green Hill.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3824 7535 3818 7586 3821 7585 3822 7582
3823 7584 3825 7584 3826 7581 3826 7584
3847 7577 3848 7569 3846 7569 3846 7568
3845 7527
TIME...MOT...LOC 1901Z 237DEG 13KT 3842 7547 3832 7574
JMSpecial weather statement, Aug 6, 3:31 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
331 PM EDT Thu Aug 6 2020
VAZ084>086-062015-
Mathews-Middlesex-Gloucester-
331 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...
At 331 PM EDT, a strong thunderstorm was located over Blakes, or near
Mathews. the storm is nearly stationary.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Mathews, Deltaville, Gwynn, Blakes, Dutton, Diggs, Ruff, Moon, Laban,
Cobbs Creek, Cardinal, Hudgins, Wilton, Amburg, Stampers, Hardyville,
Redart, Ware Neck, Fort Nonsense and North.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3740 7640 3741 7641 3742 7644 3744 7645
3741 7644 3740 7642 3740 7649 3741 7649
3750 7648 3757 7641 3758 7626 3740 7623
TIME...MOT...LOC 1931Z 039DEG 1KT 3748 7639
PocheThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 3 hr |
| Aug 5, 8:17 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 43 min |
| Aug 5, 8:37 PM EDT | Flash Flood Warning | AKQ | Henrico | 3 hr |
| Aug 5, 9:18 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, King William, New Kent | 42 min |
| Aug 6, 5:45 AM EDT | Special Weather Statement | AKQ | Dinwiddie | 45 min |
| Aug 6, 6:28 AM EDT | Special Weather Statement | AKQ | Dinwiddie, City of Petersburg | 47 min |
| Aug 6, 7:07 AM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 38 min |
| Aug 6, 10:43 AM EDT | Flash Flood Watch | AKQ | Caroline, Charles City, Chesterfield, Essex, Fluvanna, Gloucester and 22 more | 15 hr |
| Aug 6, 1:14 PM EDT | Areal Flood Advisory | AKQ | Northumberland | 3 hr |
| Aug 6, 1:27 PM EDT | Flash Flood Warning | AKQ | Northumberland | 3 hr |
| Aug 6, 1:39 PM EDT | Flash Flood Warning | AKQ | Essex, Hanover, King and Queen, King William | 2 hr |
| Aug 6, 1:49 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 6, 2:02 PM EDT | Flash Flood Warning | AKQ | City of Virginia Beach | 3 hr |
| Aug 6, 2:27 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 3 hr |
| Aug 6, 2:28 PM EDT | Special Weather Statement | AKQ | Middlesex | 47 min |
| Aug 6, 2:35 PM EDT | Special Weather Statement | AKQ | Surry, Sussex | 40 min |
| Aug 6, 2:49 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Aug 6, 3:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 6, 3:31 PM EDT | Special Weather Statement | AKQ | Mathews | 44 min |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | AKQ | Sussex | 3 hr |
| Aug 6, 3:37 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews, Middlesex | 38 min |
| Aug 6, 4:02 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 43 min |
| Aug 6, 4:10 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Aug 6, 4:12 PM EDT | Special Weather Statement | AKQ | New Kent | 48 min |
| Aug 6, 4:29 PM EDT | Areal Flood Advisory | AKQ | Charles City, New Kent | 3 hr |
| Aug 6, 4:32 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 43 min |
| Aug 6, 4:40 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight | 3 hr |
| Aug 6, 4:44 PM EDT | Areal Flood Advisory | AKQ | Hanover, Henrico | 3 hr |
| Aug 6, 4:48 PM EDT | Flash Flood Warning | AKQ | Gloucester | 3 hr |
| Aug 6, 4:56 PM EDT | Areal Flood Advisory | AKQ | Henrico, City of Richmond | 2 hr |
| Aug 6, 5:04 PM EDT | Special Weather Statement | AKQ | Hanover | 41 min |
| Aug 6, 5:14 PM EDT | Flash Flood Warning | AKQ | Henrico, City of Richmond | 3 hr |
| Aug 6, 5:15 PM EDT | Areal Flood Warning | AKQ | City of Virginia Beach | 3 hr |
| Aug 6, 5:18 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 42 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 55 min |
| Aug 6, 5:22 PM EDT | Areal Flood Advisory | AKQ | Northampton | 3 hr |
| Aug 6, 5:33 PM EDT | Special Weather Statement | AKQ | Fluvanna | 42 min |
| Aug 6, 5:35 PM EDT | Special Weather Statement | AKQ | City of Richmond | 40 min |
| Aug 6, 5:41 PM EDT | Areal Flood Advisory | AKQ | Hanover | 3 hr |
| Aug 6, 5:43 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 15 min |
| Aug 6, 5:47 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 43 min |
| Aug 6, 5:49 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 3 hr |
| Aug 6, 5:56 PM EDT | Special Weather Statement | AKQ | Caroline | 49 min |
| Aug 6, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 31 min |
| Aug 6, 6:10 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland, Powhatan | 50 min |
| Aug 6, 6:12 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Nottoway | 3 hr |
| Aug 6, 6:14 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake | 3 hr |
| Aug 6, 6:19 PM EDT | Special Weather Statement | AKQ | Caroline | 41 min |
| Aug 6, 6:20 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 40 min |
| Aug 6, 6:31 PM EDT | Special Weather Statement | AKQ | City of Franklin | 59 min |
| Aug 6, 6:32 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Louisa | 43 min |
| Aug 6, 6:47 PM EDT | Special Weather Statement | AKQ | Powhatan | 28 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 39 min |
| Aug 6, 6:53 PM EDT | Areal Flood Warning | AKQ | Mathews, Middlesex | 7 min |
| Aug 6, 6:58 PM EDT | Areal Flood Advisory | AKQ | Caroline, Goochland, Hanover, Louisa | 3 hr |
| Aug 6, 7:14 PM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Hanover, Powhatan, City of Richmond | 46 min |
| Aug 6, 7:15 PM EDT | Areal Flood Advisory | AKQ | Lunenburg | 3 hr |
| Aug 6, 7:28 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Prince Edward | 62 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.